Oklahoma, 2007

Damaging Winds in Oklahoma, May 29, 2007

May 29, 2007 · NWS AMA · 3 events in 1 county or zone

High winds from severe thunderstorms occurred across the central Oklahoma Panhandle during the late evening hours. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

High winds from severe thunderstorms occurred across the central Oklahoma Panhandle during the late evening hours. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 29, 5:35 PM CST, 4 hours 39 minutes earlier.

Area forecast discussion, May 29, 5:35 PM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
635 PM CDT TUE MAY 29 2007

.AVIATION...
DRYLINE CURRENTLY SET UP JUST WEST OF A KAMA TO KCAO LINE...BUT IT IS
MOVING SLOWLY EAST. SO EXPECT STORM DEVELOPMENT MAINLY IN THE CENTRAL
TO NORTHERN PANHANDLES WITH KGUY AND MAYBE KDHT AS MOST LIKELY TAF
SITES TO SEE PRECIP. PRECIP CHANCES WILL MOVE EAST THROUGH THE
EVENING THOUGH. WINDS WILL STAY IN THE 20KT RANGE GENERALLY OUT OF
THE SOUTH AS THE LL JET IS IN PLACE. COLD FRONT ANTICIPATED TO REACH
THE OKLAHOMA PANHANDLE AROUND 08Z THEN PASS THROUGH KAMA AROUND 10Z.
COULD SEE SOME ISOLATED STORMS FORM ALONG THE FRONT...WITH LOW CIGS
ALSO OCCURRING IN THE IFR RANGE. MAY SEE SOME PATCH BR FOR A BRIEF
PERIOD OF TIME BEHIND THE FRONT...BUT ANY BR WOULD LIFT BY 13Z OR SO.

JJB

&&

.PREV DISCUSSION... /ISSUED 345 PM CDT TUE MAY 29 2007/

DISCUSSION...
DRYLINE HAS BECOME ESTABLISHED JUST EAST OF AMARILLO...ABOUT HALFWAY
BETWEEN AMARILLO AND THE EDGE OF THE CAPROCK. WINDS ALOFT ARE
RELATIVELY WEAK SO WE WILL HAVE TO SEE WHAT THUNDERSTORMS WILL DO
ONCE THEY DEVELOP. BEST CHANCES FOR SEVERE WEATHER WILL BE ACROSS
THE EASTERN HALF OF THE PANHANDLE WHERE SURFACE WINDS WILL BE OUT
OF THE SOUTH SOUTHEAST AND DEEPEST MOISTURE WILL BE LOCATED. SEVERE
WEATHER CHANCES WILL TAPER OFF AFTER MIDNIGHT BUT PRECIPITATION
CHANCES WILL CONTINUE ACROSS THE EAST THROUGH TOMORROW AFTERNOON AS
THE COLD FRONT PUSHES ACROSS THE AREA. SLOW STORM MOTION COULD RESULT
IN ISOLATED AREAS RECEIVING HEAVY RAINFALL WITH THE POSSIBILITY OF
FLASH FLOODING.

FRONT PUSHES FAR ENOUGH SOUTH THAT RAIN CHANCES WILL REMAIN LOW
WEDNESDAY THROUGH THURSDAY...BUT NOT NEGLIGIBLE. A FEW SHORTWAVES
COULD MOVE ACROSS THE AREA WED/THUR THANKS TO THE UPPER LEVEL LOW
WHICH THE MAJORITY OF THE MODELS LEAVE SPINNING OVER THE NORTHERN
PLAINS.  AS WARM FRONT MOVES NORTH ON THURSDAY AFTERNOON THROUGH
EVENING...RAIN CHANCES WILL ONCE AGAIN INCREASE FOR THURSDAY NIGHT.

THROUGH SUNDAY...NORTHWESTERLY FLOW DEVELOPS SO PRECIPITATION CHANCES
SHOULD REMAIN IN PLACE AFTERNOONS AND EVENINGS THROUGH AT LEAST
SUNDAY. CLEANED UP POP GRIDS FROM FRIDAY ON TO CARRY MAJORITY OF
SLIGHT CHANCE POPS THROUGH SUNDAY. CONTINUED WITH TEMPERATURES
SLIGHTLY COOLER THAN MEX GUIDANCE FOR HIGHS AND WARMER FOR LOWS AS
MOISTURE REMAINS ACROSS THE REGION.

JORDAN

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/11
Hazardous weather outlook, May 29, 12:00 PM CST, 10 hours 14 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT TUE MAY 29 2007

OKZ001>003-TXZ001>020-301100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT TUE MAY 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE PANHANDLES
THIS AFTERNOON...THIS EVENING...AND TONIGHT.  THE MAIN THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO CANNOT BUT
RULED OUT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
ADDITIONALLY...SLOW STORM MOVEMENT AND LOCALLY HEAVY RAINFALL WILL
CONTINUE TO PROVIDE A THREAT FOR LOCALIZED FLOODING. ALSO...CAUTION
IS ADVISED ON AREA LAKES THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES
THROUGH SUNDAY. SOME STORMS MAY BECOME SEVERE WEDNESDAY AND
THURSDAY DURING THE AFTERNOON AND EVENING...WITH THE MAIN THREATS
BEING LARGE HAIL AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY
HEAVY RAINFALL WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL
SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND
BE READY FOR ACTIVATION THIS AFTERNOON OR THIS EVENING.

COCKRELL

In the hours before

Special weather statement, May 29, 5:37 PM CST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
637 PM CDT TUE MAY 29 2007

OKZ001-300015-
CIMARRON OK-
637 PM CDT TUE MAY 29 2007

...STRONG THUNDERSTORM IN SOUTHWESTERN CIMARRON COUNTY...

AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF WHEELESS MOVING EAST AT 20
MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

STORM INTENSITY IS PULSING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
IN ADDITION...THE SLOW MOVING NATURE OF THE STORM WILL BRING BRIEF
HEAVY DOWNPOURS THAT COULD CAUSE RAPID PONDING OF WATER ON
ROADWAYS...OR INCREASED WATER LEVELS IN LOW LYING AREAS.

JJB
Special weather statement, May 29, 6:36 PM CST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
736 PM CDT TUE MAY 29 2007

OKZ001-TXZ001-300115-
CIMARRON OK-DALLAM TX-
736 PM CDT TUE MAY 29 2007

...STRONG THUNDERSTORM IN SOUTH CENTRAL CIMARRON AND NORTHEASTERN
DALLAM COUNTIES...

AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF BOISE CITY MOVING EAST AT 35
MPH.

HAIL...STRONG WINDS UP TO 45 MPH CAUSING AREAS OF BLOWING DUST...AND
VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM.

STORM INTENSITY IS PULSING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
IN ADDITION...BRIEF HEAVY RAIN COULD PRODUCE PONDING OF WATER ON
ROADWAYS...AND RISING WATER IN LOW LYING AREAS.

JJB
Special weather statement, May 29, 7:14 PM CST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
814 PM CDT TUE MAY 29 2007

OKZ001-002-TXZ001-002-300215-
CIMARRON OK-DALLAM TX-SHERMAN TX-TEXAS OK-
814 PM CDT TUE MAY 29 2007

...STRONG THUNDERSTORM IN EASTERN CIMARRON...TEXAS...EASTERN DALLAM
AND SHERMAN COUNTIES...

AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF GRIGGS AND ALSO JUST WEST
OF STRATFORD MOVING EAST AT 30 MPH.

PEOPLE IN EASTERN CIMARRON...TEXAS...EASTERN DALLAM AND SHERMAN
COUNTIES...INCLUDING THE CITIES OF BOISE CITY AND STRATFORD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, May 29, 8:31 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
931 PM CDT TUE MAY 29 2007

TXZ002-003-300315-
HANSFORD TX-SHERMAN TX-
931 PM CDT TUE MAY 29 2007

...STRONG THUNDERSTORM IN NORTHWESTERN HANSFORD AND NORTHEASTERN
SHERMAN COUNTIES...

AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME WEST CENTRAL HANSFORD COUNTY MOVING
EAST AT 20 MPH.

HAIL...STRONG WINDS UP TO 45 MPH...AND VERY HEAVY RAINFALL ARE
POSSIBLE WITH THIS STORM.

IN ADDITION...THE SLOW MOVING NATURE OF THIS STORM MAY CAUSE PONDING
OF WATER ON ROADWAYS AND INCREASING WATER LEVELS IN LOW LYING AREAS.
MOTORISTS ALONG HIGHWAY 15 WEST OF GRUVER SHOULD USE CAUTION AS THIS
STORM PASSES.

JJB
Special weather statement, May 29, 9:06 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1006 PM CDT TUE MAY 29 2007

OKZ002-003-TXZ003-004-300345-
BEAVER OK-HANSFORD TX-OCHILTREE TX-TEXAS OK-
1006 PM CDT TUE MAY 29 2007

...LINE OF STRONG THUNDERSTORMS IN SOUTHWESTERN BEAVER...SOUTHEASTERN
TEXAS...NORTHEASTERN HANSFORD AND NORTHWESTERN OCHILTREE COUNTIES...

AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 11 MILES WEST OF GRAY TO 14 MILES
WEST OF WAKA MOVING EAST AT 25 MPH.

HAIL...STRONG WINDS UP TO 50 MPH...AND VERY HEAVY RAINFALL ARE
POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE WAKA...BRYANS CORNER...AND PERRYTON.

JJB
Special weather statement, May 29, 9:52 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1052 PM CDT TUE MAY 29 2007

OKZ003-TXZ004-005-300430-
BEAVER OK-LIPSCOMB TX-OCHILTREE TX-
1052 PM CDT TUE MAY 29 2007

...LINE OF STRONG THUNDERSTORMS IN SOUTHERN BEAVER...NORTHWESTERN
LIPSCOMB AND NORTHERN OCHILTREE COUNTIES...

AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 3 MILES SOUTHEAST OF BALKO TO 13
MILES WEST OF WOLF CREEK PARK MOVING EAST AT 25 MPH.

HAIL...STRONG WINDS UP TO 45 MPH...AND VERY HEAVY RAINFALL ARE
POSSIBLE WITH THIS STORM.

IN ADDITION...THIS STORM IS PRODUCING RAINFALL RATES NEAR 1 INCH PER
HOUR. RECENTLY FLOODED AREAS AND OTHER LOW LYING AREAS MAY SEE
INCREASING WATER LEVELS AS THE STORM PASSES. PERSONS IN THESE AREAS
SHOULD USE EXTREME CAUTION IF APPROACHING WATER ON ROADWAYS.

JJB

The radar

The Amarillo radar (KAMA), 162 km away, was scanning. The volume nearest the first event began at 04:16 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Texas

When
May 29, 10:14 PM CST
Where
Texas County, (Guy)guymon Muni Arp
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
36.680, -101.500

Thunderstorm Wind, Texas

When
May 29, 10:16 PM CST
Where
Texas County, (Guy)guymon Muni Arp
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
36.680, -101.500

Thunderstorm Wind, Texas

When
May 29, 10:35 PM CST
Where
Texas County, 2 mi E of Goodwell
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
36.600, -101.594

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34311, 34312, 34313.